About 3 years ago I began experiencing some tightness in my throat with a whistling sound on exhaling. It feels like rubberbands around my trachea. It didn't happen very often.
Though now, the sensation is almost an all day, everyday occurence, with some episodes worse than others.
I am 40 years old female, non-smoker, healthy otherwise. I have been to an allergist and have been diagnosed with dust mite allergies. I am on Flonase and now using nasal irrigation daily. Even though my sinuses feel better, my throat continues to be a problem. I even take a Pepcid Complete in the evening in case GERD could be a problem. I don't think it is caused by anxiety, because I don't feel worried, until after the symptoms get worse. Morning and exercising seem to be the worst times.
My doctor says I probably don't have asthma due to good spirometry results. Even with the above mentioned measures, I produce quite a bit of phlegm, PND, I clear my throat constantly, and I have some throat pain (not like a sore throat, though.) What can I do to make this go away? Would Mucinex or antihistimes help?
You should have your throat examined by an ENT specialist. The procedure is called direct fiber-optic laryngoscopy. The specialist will be able to look at your throat, including the voice box and vocal cords. You may also need to have x-rays of your trachea. What you describe can come from a number of diseases of the vocal cords, including vocal cord dysfunction or vocal cord paralysis or narrowing of the windpipe, called stenosis of the trachea.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.